Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 31, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 5, 2016, 10:27 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2016, 10:27 PM EDT (02:27 UTC)
- Expired
- May 6, 2016, 4:29 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
636 WHUS72 KKEY 060227 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1027 PM EDT THU MAY 5 2016 GMZ031-042-052-072-060830- /O.NEW.KKEY.SC.Y.0031.160506T0227Z-160506T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 1027 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY OVERNIGHT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY. * WINDS...NORTHWEST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS FLORIDA BAY...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY. * WAVES/SEAS...SEAS OF 2 TO 3 FEET ARE EXPECTED IN HAWK CHANNEL... WITH SEAS UP TO 6 FEET IN THE STRAITS OF FLORIDA NEAR THE CAY SAL BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS...OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
949 WHUS72 KKEY 060829 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 429 AM EDT FRI MAY 6 2016 GMZ031-042-052-072-060930- /O.CAN.KKEY.SC.Y.0031.000000T0000Z-160506T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 429 AM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 5, 9:39 PM EDT, 48 minutes earlier.
Area forecast discussion, May 5, 9:39 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 939 PM EDT THU MAY 5 2016 .DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST AVAILABLE IR IMAGERY AS OF 900 PM...OVERLAID WITH MODEL STREAMLINE ANALYSIS DEPICT A VERY ROBUST FULL LATITUDINAL LATE SEASON COLD CORE TROUGH ACROSS THE EASTERN SEABOARD...WITH AN ASSOCIATED MIDDLE LEVEL COLD CORE LOW PRESSURE SYSTEM OVER THE NORTH CAROLINA MOUNTAINS. WATER VAPOR DELINEATES VERY DRY AIR IN THE MIDDLE AND UPPER LEVELS IN THIS DEEP CYCLONIC FLOW OVER EXTREME SOUTH FLORIDA AND THE KEYS...WITH A 75 TO 100 KNOT UPPER JET AT 250 MB MOVING OVER THE KEYS. AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700 MB...LATEST IR IMAGERY OVERLAID WITH LATEST AVAILABLE LAND AND MARINE SURFACE OBSERVATIONS AND ANALYSIS AS OF 900 PM DETAIL AN ATTENDANT COLD FRONT SWINGING UNUSUALLY FAR SOUTHWARDS FOR THIS TIME OF YEAR AND BISECTING THE EASTERN HALF OF CUBA FROM 996 MB LOW PRESSURE EAST OF THE DELMARVA PENINSULA. LAST EVENINGS 00Z SOUNDING ILLUSTRATED A VERY DRY AIR MASS IN PLACE WITH A MODERATE TO STRONG NORTHWEST TO NORTH FLOW JUST OFF OF THE SURFACE UP TO 700 MB AND BECOMING DUE WESTERLY...WITH TOTAL COLUMNAR PWAT(PRECIPITABLE WATER) ONLY AT ABOUT .70 INCHES. .CURRENTLY...SKIES ACROSS THE ISLANDS ARE MOSTLY CLEAR. TEMPERATURES OVER THE ISLANDS ARE IN THE MIDDLE 70S WITH COMFORTABLE DEWPOINTS AROUND 60 DEGREES. C-MAN STATIONS ARE RECORDING WEST TO NORTHWEST WINDS NEAR 20 KNOTS IN FLORIDA BAY AND 15 TO 20 KNOTS AND GUSTY IN HAWK CHANNEL AND THE EASTERN FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF TO CRAIG KEY...WHEREAS WINDS IN THE REST OF THE MARINE DISTRICT NOT DOWNWIND OF THE COOL DRY AIR OFF THE PENINSULA ARE WEST TO NORTHWEST AT 10 TO 15 KNOTS AND GUSTY. .SHORT TERM...WITHIN THE UNUSUALLY DEEP NORTH TO SOUTH ORIENTED TROUGH...A PIECE OF ENERGY IS DIVING SOUTHWARDS ACROSS THE EASTERN GULF OF MEXICO...RESULTING IN A REINFORCEMENT OF UNSEASONABLY DRY AIR FOR THIS TIME OF YEAR BY ANOTHER APPROACHING LOWER/LEVEL SURFACE TROUGH. LATEST AVAILABLE MODEL FORECAST SOUNDINGS DO ILLUSTRATE THAT AS THIS NEXT TROUGH/WEEK COOL FRONT APPROACHES BY 12Z IN THE MORNING...SLIGHT MOISTENING IN THE SURFACE TO 700 MB LAYER WILL RESULT IN PWAT CLIMBING ABOVE 1.00 INCHES AHEAD OF THIS FEATURE BETWEEN 0600Z AND 1200Z...AND GIVEN THE INSTABILITY ALOFT FROM THE UPPER IMPULSE...A BROKEN LINE OF FAST MOVING LIGHT SHOWERS SHOULD MOVE IN ACROSS THE ISLANDS BETWEEN 06Z AND 12Z. THIS IS SHOWN IN THE MESOSCALE WRF...AND A FEW HUNDRETHS OF AN INCH OF RAINFALL ARE NOT OUT OF THE QUESTION. NO CHANGES WILL BE MADE. && .MARINE...THE NEXT WEAK TROUGH IS PROGGED TO MOVE ACROSS THE WATERS TOWARDS SUNRISE...BUT AHEAD OF IT...DENSITY BLOW UPSTREAM OF THE UPPER FLORIDA KEYS...ARE RESULTING IN FRESH BREEZES OVER FLORIDA BAY AND THE ADJOINING HAWK CHANNEL AND EASTERN FLORIDA STRAITS. BEHIND THE TROUGH...WINDS WILL BECOME NORTHWEST TO NORTH AND GENTLE TO MODERATE ACROSS ALL WATERS TOWARDS MORNING. && .AVIATION...VFR CONDITIONS EXPECTED AT BOTH THE KEY WEST AND MARATHON ISLAND TERMINALS. A BROKEN LINE OF WEAK FAST MOVING SHOWERS COULD RESULT IN SHORT LIVED MVFR VISIBILITY...WITH MVFR/VFR CIGS. WINDS WILL VEER FROM 320 DEGREES AOA 10 KNOTS TO 340-350 DEGREES AOA 12 KNOTS TOWARDS DAYBREAK...THEN BECOMING GUSTY AFTER SUNRISE. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY UNTIL 500 AM EDT FRI MORNING FOR GMZ031-042-052-072. && PUBLIC/MARINE.........FUTTERMAN AVIATION/NOWCASTS.....FUTTERMAN DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 5, 6:06 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 606 AM EDT THU MAY 5 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-061000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 606 AM EDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL FLORIDA KEYS WATERS TODAY...UNTIL WINDS AND SEAS SUBSIDE. FRESH TO STRONG NORTHWEST BREEZES ARE EXPECTED TO MODERATE BY THIS AFTERNOON. THE ADVISORY MAY BE LOWERED THIS AFTERNOON. HOWEVER...A SMALL CRAFT ADVISORY MAY AGAIN BE REQUIRED FOR FLORIDA KEYS WATERS CLOSER TO THE FLORIDA PENINSULA TONIGHT...DUE TO A WIND SURGE LATE THIS AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR FLORIDA KEYS WATERS CLOSE TO THE FLORIDA PENINSULA FRIDAY NIGHT...DUE TO ANOTHER WIND SURGE LATE FRIDAY AFTERNOON AND EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 5, 5:55 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
555 PM EDT THU MAY 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM NON-TSTM WIND GST DUCK KEY 24.78N 80.92W
05/04/2016 M42 MPH MIDDLE KEYS IN MON FL MESONET
A WIND GUST OF 37 KNOTS...OR 42 MPH...WAS MEASURED BY THE
DAVIS STATION LOCATED ON DUCK KEY.
&&
SCHESSERLocal storm report, May 5, 6:09 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
609 PM EDT THU MAY 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM NON-TSTM WND GST DUCK KEY 24.78N 80.92W
05/04/2016 M42.00 MPH MIDDLE KEYS IN MON FL MESONET
A WIND GUST OF 37 KNOTS...OR 42 MILES PER HOUR...WAS
MEASURED BY THE DAVIS STATION LOCATED ON DUCK KEY.
&&
SCHESSERNearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.